Arkansas, 2005

Damaging Wind in Arkansas, August 15, 2005

August 15, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 1:30 PM CST, 34 minutes earlier.

Area forecast discussion, Aug 15, 1:30 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT MON AUG 15 2005

.DISCUSSION...

CURRENT SURFACE OBSERVATIONS SHOW A STATIONARY FRONT...EXTENDING
FROM THE DAVIS MOUNTAINS IN TEXAS TO NE OK...AND CONVECTION IS
CURRENTLY DEVELOPING ALONG THIS FEATURE.  AHEAD OF THE
FRONT...SEABREEZE CONVECTION HAS BEEN ONGOING SINCE THE DAY BEGAN.
KSHV 12Z SOUNDING SHOWS A MOIST COLUMN...EVEN IN THE PBL...W/PWATS
IN EXCESS OF 2 IN.  THUS...EXPECTING ONLY GOOD RAINS FROM THIS
CONVECTION. OTHERWISE...MODELS DON/T MOVE THE FRONT UNTIL TUESDAY
AFTERNOON...AS A SHORTWAVE SKIRTS THE UPPER CONUS...AND PUSHES IT
THROUGH. W/THE SEABREEZE EXPECTED THROUGH THEN...WILL MAINTAIN
SLIGHT CHANCE POPS EVERYWHERE...AND SLIGHTLY HIGHER IN SE OK
CLOSER TO THE FRONT.  TUESDAY NIGHT...SOUTHERLY LOW LEFT FLOW
RESUMES UNDER BROAD UPPER LEVEL RIDGING...W/PLENTY OF SHORTWAVES
MOVING ACROSS THE UPPER US.  LATE SATURDAY NIGHT/EARLY
SUNDAY...BOTH THE NAM AND THE GFS ARE IN REASONABLE AGREEMENT
BRINGING A STRONGER COLD FRONT THROUGH THE REGION...ALBEIT W/NOT
MUCH COOLING BEHIND. TEMPS WILL BE TRICKY IN THIS PATTERN...AND
LARGELY DICTATED BY VARYING DEGREES OF CLOUD COVER EACH DAY...BUT
H85 TEMP TRENDS SUGGEST THEY WILL STAY SLIGHTLY ABOVE NORMAL INTO
THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  94  73  94 /  20  30  20  20
MLU  71  94  72  92 /  20  30  20  20
DEQ  73  88  71  90 /  30  30  20  20
TXK  74  92  74  93 /  20  30  20  20
ELD  73  92  73  91 /  20  30  20  20
TYR  75  91  76  93 /  20  20  20  20
GGG  74  93  74  93 /  20  20  20  20
LFK  74  92  75  91 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17/44
Hazardous weather outlook, Aug 15, 11:00 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 15 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
THIS EVENING OVER ALL OF THE FOUR STATE REGION.  THIS ACTIVITY
SHOULD BE A BIT MORE NUMEROUS ACROSS SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS...AS SEVERAL UPPER LEVEL DISTURBANCES
CONTINUE TO TRAVERSE NORTHEAST ACROSS NORTH TEXAS AND EASTERN
OKLAHOMA...ATOP A STATIONARY FRONT IN PLACE.  OTHER SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE NORTH INTO EAST TEXAS
AND NORTH LOUISIANA IN RESPONSE TO THE SEABREEZE OVER SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA.  ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...STORMS THAT DEVELOP TODAY MAY BRIEFLY BECOME SEVERE...
PRODUCING DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WHICH
MAY FLOOD LOW LYING...POOR DRAINAGE AREAS.  THESE STORMS SHOULD BEGIN
TO TAPER OFF THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH
SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST OVERNIGHT ACROSS
SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS
THE REGION TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE AND
ASSOCIATED FRONTAL BOUNDARY DRIFTS SOUTHEAST INTO SOUTHEAST OKLAHOMA
AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS.  SOME OF THESE
STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND
LOCALLY HEAVY RAINFALL.  THE THUNDERSTORM ACTIVITY WILL BECOME MORE
ISOLATED WEDNESDAY...CONTINUING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

44

In the hours before

Local storm report, Aug 15, 11:12 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 SW LONGVIEW           32.49N 94.80W
08/14/2005                   GREGG              TX   LAW ENFORCEMENT

            ROOFS DAMAGED BY WIND AT BOBO LUMBER YARD...AND SOME
            NEARBY TREES DOWNED ON POWER LINES...ON HWY 31

&&

17

The radar

The Shreveport radar (KSHV), 101 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
August 15, 2:04 PM CST
Where
Columbia County, 5 mi S of Magnolia
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.200, -93.233

Trees downed across a road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482108.